MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT964
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in canada reported, via a fisher and paykel healthcare (f&p) field representative, that an opt964 optiflow + duet asymmetrical nasal cannula was found to be damaged and leaking air during use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation, and for further information regarding the reported event.F&p will provide a follow-up report upon completion of the investigation.Product background: the opt964 optiflow + duet asymmetrical nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the f&p mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Corrected data: b4, d9, g3, g6, h2, h3, h6, h11.Product background: the opt964 optiflow + asymmetrical nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the f&p mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the subject opt964 optiflow + asymmetrical nasal cannula was received at fisher & paykel healthcare (f&p) new zealand where it was visually inspected by a trained f&p investigation engineer.F&p's investigation is based on f&p's evaluation of the subject device, information provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: visual inspection of the subject opt964 optiflow + asymmetrical nasal cannula revealed that the tubing was torn near the headgear clip.There were no patient consequences reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the exact cause of the reported damage.Based on f&p's knowledge of the product, the type of damaged observed from f&p's observation that the tubing was stretched, the tubing was likely subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt964 optiflow + asymmetrical nasal cannula would have met the required specifications.The user instructions which accompany the opt964 optiflow + asymmetrical nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: - "do not crush or stretch tube, to prevent loss of therapy." - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23493860
Report Number9611451-2025-01310
Device Sequence Number13010117
Product Code BTT
UDI-Device Identifier09420012469564
UDI-Public(01)09420012469564(10)2103526476(11)241210
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K231956
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT964
Device Catalogue NumberOPT964
Device Lot Number2103526476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown